Diabetes in Dogs: The k9diabetes.com Forum
 

Go Back   Diabetes in Dogs: The k9diabetes.com Forum > Canine Cushings - See http://www.k9cushings.com

Canine Cushings - See http://www.k9cushings.com The new www.K9Cushings.com is open! So this former temporary home is closed to new posts. Please go to www.k9cushings.com and check to see if your membership transferred there. It will remain viewable, however, until the transition to the new forum at http://www.k9cushings.com/forum is complete.

 
 
Thread Tools Search this Thread Display Modes
Prev Previous Post   Next Post Next
  #1  
Old 04-24-2009, 02:24 PM
matea matea is offline
Junior Member
 
Join Date: Apr 2009
Posts: 10
Default Please help - bad reaction with Trilo - don't know what to do next?

Hi,

My 13 year old Sheltie was diagnosed with Cushings a little while ago. She also has a mild heart problem, and is taking phenopropalamine every day for slight incontinence she had a while back.

We began her on trilostane last week - 60mgs once a day in a liquid capsule. She began taking it on Friday, did okay Sat but by Sunday and Monday was really lethargic, shaky and unstable and refused food. At her worst, she was hardly moving, couldn't stand up on her own and refused all food - even her favorites like cheese.

We contacted the vet and picked up a bottle of prednisone. After the first dosage she perked up, drank water and ate some, and now after a couple of days on it, she's very perky, energetic and walking better than she has in months. She's also eating quite a bit, which I know is a side effect of prednisone.

She's slowly weaning off the prednisone this weekend and we're talking with our vet again on Monday to discuss options. She suggested maybe giving the trilo every 2 days, as the liquid capsules can't be split up.

I'm hesistant to put her back on it, because of her reaction. Was this a sign of overdosing?

She's 13.5, has arthritis in her joints, and at this point I'm wondering if it's worth it to continue her on any Cushings treatment. She's been taking Cushex drops just for therapy (I know they don't 'cure' anything, but provide some relief). The vet has also prescribed her metacam for her joints.

Anything else I can do for her to make her feel more comfortable? Should we try the trilostane every second day? Would it even work like that?

Any opinions would be great.

Thanks so much!

Matea
 

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -7. The time now is 02:34 AM.


Disclaimer -- The content on this site is provided for informational and educational purposes only. While we make every effort to present information that is accurate and reliable, the views expressed here are not meant to be a substitute for the advice provided by a licensed veterinarian. Please consult with your veterinarian for specific advice concerning the medical condition or treatment of your pet and before administering any medication or pursuing any course of treatment that you may read about on this site.

The views and opinions expressed by contributors to this forum are strictly their own and do not necessarily reflect the opinions and views of the owners, administrators, or moderators of this forum and the k9diabetes.com website.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Copyright 2009, 2010 k9diabetes.com. All rights reserved.